Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 4, NWS Amarillo, TX

March 6, 2018Hemphill County, Lipscomb County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Mar 6, 2018, 9:43 AM CST for Hemphill County, Lipscomb County, Texas; Beaver County, Oklahoma. It took effect at Mar 6, 2018, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2018, 9:43 AM CST (15:43 UTC)
In effect from
Mar 6, 2018, 10:00 AM CST
Expired
Mar 6, 2018, 6:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Hemphill County, TX, Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 3.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -274 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-274 m²/s²
0-3 km storm-relative helicity
-220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WWUS74 KAMA 061543
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
943 AM CST Tue Mar 6 2018

OKZ003-TXZ005-010-070000-
/O.NEW.KAMA.WI.Y.0004.180306T1600Z-180307T0000Z/
Beaver-Lipscomb-Hemphill-
Including the cities of Beaver, Forgan, Booker, Higgins, Follett,
and Canadian
943 AM CST Tue Mar 6 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Amarillo has issued a Wind
Advisory, which is in effect until 6 PM CST this evening.

* Timing...10 AM to 6 PM CST

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities...
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area. Stay alert to sudden gusts of wind which may cause
you to lose control of your vehicle. Extra attention should be
given to drivers of high profile vehicles. Secure outdoor items.

&&

$$

Beat

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 9:41 AM CST, 2 minutes earlier.

Area forecast discussion, Mar 6, 9:41 AM CST, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
941 AM CST Tue Mar 6 2018

.FIRE WEATHER...
Strong winds look to clip the northeastern Panhandles this
morning into the afternoon. Sustained winds may be more borderline
on the 35 mph, but feeling more strongly that we will see wind
gusts up to 55 mph. Wind Advisory has been issued for Beaver
County in the Oklahoma Panhandle and for Lipscomb and Hemphill
Counties in the Texas Panhandle. 20 ft winds in this area will be
30 to 35 mph. Previous forecast for RH and winds for the
remainder of the area still looks on track.

Beat

&&

.PREV DISCUSSION... /Issued 539 AM CST Tue Mar 6 2018/

AVIATION...

For the 12Z TAFs:

VFR conditions are expected throughout the valid TAF period. Today
will be breezy, more so across the north/northeastern parts of
the Panhandles affecting KGUY today. Otherwise, mostly clear skies
are expected across the Panhandles today.

Guerrero

PREV DISCUSSION... /Issued 439 AM CST Tue Mar 6 2018/

DISCUSSION...
For today, a vigorous upper level low pressure system over the
midwest states will continue moving east and southeast and further
away from the fcst area. Gusty northwest to north winds will be
the main weather element today, with highest winds across the far
northeast zones and lowest far southwest sections. Winds may
approach advisory levels in the far northeast this afternoon for a
few hours. However, confidence level was not high enough to issue
a Wind Advisory with this fcst pckg so decided to defer to the next
shift for possible consideration once it becomes more apparent
how the surface pressure gradient will establish itself.

Otherwise, dry weather will continue through at least Saturday as
an upper level ridge of high pressure migrates across the Rockies.
Medium range models then diverge on handling next possible upper
level storm system for late this weekend into early next week.
Decided to go with a conservative approach this far out in time
and keep pops below mentionable for this fcst pckg pending better
model agreement.

Andrade

FIRE WEATHER...
Critical fire weather conditions are expected today across the
Oklahoma Panhandle and the northeast half of the Texas Panhandle
due to 20 foot northwest to north winds of 15 to 30 mph with
higher gusts along with forecast minimum relative humidity values
of 8 to 10 percent. A Red Flag Warning is in effect for this area
from 10 AM until 6 PM today. Elevated fire weather conditions are
expected across the southwest half of the Texas Panhandle today
due to northwest to north winds of 15 to 20 mph with higher gusts
along with minimum relative humidity values near 10 percent.
Neither elevated nor critical fire weather conditions are
anticipated from Wednesday through the end of the week at this
time.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 6 PM CST this evening for the following
     zones: Collingsworth...Gray...Hansford...Hemphill...
     Hutchinson...Lipscomb...Ochiltree...Roberts...Sherman...
     Wheeler.

     Wind Advisory until 6 PM CST this evening for the following
     zones: Hemphill...Lipscomb.

OK...Red Flag Warning until 6 PM CST this evening for the following
     zones: Beaver...Cimarron...Texas.

     Wind Advisory until 6 PM CST this evening for the following
     zones: Beaver.

&&

16/9
Hazardous weather outlook, Mar 6, 4:17 AM CST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
417 AM CST Tue Mar 6 2018

OKZ001>003-TXZ001>020-062200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
417 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Critical fire weather conditions are likely today across the
Oklahoma Panhandle and the northeast half of the Texas Panhandle
due to northwest to north winds of 15 to 30 mph with higher gusts
along with forecast minimum relative humidity values of 8 to 10
percent. A Red Flag Warning is in effect for this area from 10 AM
until 6 PM today.

In addition, elevated fire weather conditions are expected today
across the southwest half of the Texas Panhandle due to northwest
to north winds of 15 to 20 mph with higher gusts along with minimum
relative humidity values near 10 percent.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions today.

Andrade

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:39 PM CSTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Donley, Gray and 9 more22 hr

Nearby

Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.